, Volume 48, Issue 1, pp 129–142

Symplectic integration of nonlinear Hamiltonian systems

  • Govindan Rangarajan
Mathematical Aspects Of Dynamical Systems

DOI: 10.1007/BF02845627

Cite this article as:
Rangarajan, G. Pramana - J Phys (1997) 48: 129. doi:10.1007/BF02845627


There exist several standard numerical methods for integrating ordinary differential equations. However, if one is interested in integration of Hamiltonian systems, these methods can lead to wrong results. This is due to the fact that these methods do not explicitly preserve the so-called ‘symplectic condition’ (that needs to be satisfied for Hamiltonian systems) at every integration step. In this paper, we look at various methods for integration that preserve the symplectic condition.


Symplectic integration hamiltonian systems 


02.20 03.20 

Copyright information

© Indian Academy of Sciences 1997

Authors and Affiliations

  • Govindan Rangarajan
    • 1
  1. 1.Department of Mathematics and Centre for Theoretical StudiesIndian Institute of ScienceBangaloreIndia

Personalised recommendations